Alert archive / California / Special Weather Statements in 2014
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jul 22, 2014, 6:33 PM PDT for Trinity County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 6:33 PM PDT (01:33 UTC)
- Expired
- Jul 22, 2014, 7:00 PM PDT
- In force
- 27 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 117 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
848
WWUS86 KEKA 230133
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
633 PM PDT TUE JUL 22 2014
CAZ004-230200-
TRINITY CA-
633 PM PDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 700 PM PDT
AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOB...MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4050 12281 4050 12283 4048 12285 4047 12287
4044 12290 4044 12292 4042 12295 4041 12299
4036 12302 4035 12306 4057 12307 4065 12280
TIME...MOT...LOC 0133Z 180DEG 26KT 4046 12294
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:40 PM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 22, 1:40 PM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 140 PM PDT TUE JUL 22 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL CONTINUE TO BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TONIGHT AND TOMORROW. HIGH PRESSURE BUILDING AT THE END OF THE WEEK WILL BRING A WARMING AND DRYING TREND TO THE INTERIOR. .DISCUSSION...CUMULUS CLOUDS ARE DEVELOPING OVER THE INLAND AREAS OF THE EUREKA CWA THIS AFTERNOON...ESPECIALLY OVER TRINITY COUNTY...BUT NO THUNDERSTORMS YET. EXPECT SOME TO DEVELOP LATER THIS AFTERNOON THOUGH. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAIN. THE THUNDERSTORMS WILL DISSIPATE THIS EVENING. A LONG WAVE TROUGH OFFSHORE WILL CONTINUE TO DIG AS IT APPROACHES THE COAST...AND IT WILL PUSH A COLD FRONT ONSHORE WEDNESDAY MORNING. THIS WILL BRING A SLIGHT CHANCE OF RAIN TO COASTAL AREAS FROM CAPE MENDOCINO NORTH. AMOUNTS WILL BE LIGHT. ONCE THAT FRONT MOVES ONSHORE...THINGS WILL DRY OUT IN A HURRY AS OFFSHORE FLOW DEVELOPS WEDNESDAY NIGHT. THIS WILL BRING A RETURN OF HOT AND DRY WEATHER OVER THE INLAND AREAS WHICH WILL LAST INTO THIS WEEKEND. && .AVIATION...BASED ON 22/18Z TAFS. A MIX OF SUN AND CLOUDS FOR TERMINALS THIS AFTERNOON AS A WEAK DISTURBANCE SLIDES THROUGH THE REGION. KCEC/KACV WILL BE MAINLY IFR TO MVFR THROUGH THE DAY. CIGS MAY LIFT TO VFR FOR A FEW HOURS THIS AFTERNOON...BUT EXPECT LOWER CIGS TO RETURN OVERNIGHT. A FRONT WILL APPROACH THE REGION OVERNIGHT BRINGING A CHANCE OF PRECIPITATION TOWARD THE END OF THE TAF PERIOD EARLY WEDNESDAY. KUKI WILL GENERALLY BE VFR THROUGH THE PERIOD WITH PASSING CB CIGS THIS AFTERNOON AND EVENING. CONFIDENCE IS MEDIUM. && .MARINE...AN UPPER TROUGH DIGGING TOWARD THE WESTERN UNITED STATES THIS AFTERNOON CONTINUES TO CAUSE A WEAK SURFACE PRESSURE GRADIENT OVER THE NW CAL COASTAL WATERS. THIS IS ALLOWING FOR LIGHT WINDS AND LOW SEAS. OBSERVATIONS THIS MORNING INDICATE WEAK SOUTHERLY FLOW. THIS IS PRECEDING A WEAK FRONT WHICH MODELS HAVE LIMPING ACROSS THE AREA WEDNESDAY. BEHIND THIS FRONT HIGH PRESSURE WILL AGAIN BUILD TOWARD THE COASTAL WATERS BRINGING A RETURN OF STRONG NORTH WINDS AND STEEP SEAS BEGINNING ON THURSDAY AND LASTING INTO THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 22, 2:32 AM PDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 232 AM PDT TUE JUL 22 2014 CAZ001-002-231230- REDWOOD COAST-MENDOCINO COAST- 232 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-231230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 232 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Jul 22, 3:46 PM PDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR 346 PM PDT TUE JUL 22 2014 CAZ004-222330- UPPER TRINITY RIVER CA- 346 PM PDT TUE JUL 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRINITY COUNTY UNTIL 430 PM PDT... AT 343 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYFORK...OR 15 MILES SOUTHWEST OF WEAVERVILLE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...BIG BAR AND HELENA AND AREAS ALONG HIGHWAY 299 BETWEEN BIG BAR AND WEST OF JUNCTION CITY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4088 12332 4090 12302 4061 12312 4061 12319 TIME...MOT...LOC 2245Z 176DEG 21KT 4063 12315 BTL
Special weather statement, Jul 22, 4:29 PM PDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
429 PM PDT TUE JUL 22 2014
CAZ004-230000-
TRINITY CA-
429 PM PDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 500 PM PDT
AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF KNOB...MOVING NORTH AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...JUNCTION CITY...WEAVERVILLE.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4056 12271 4055 12277 4052 12279 4050 12283
4044 12290 4041 12299 4041 12304 4075 12306
4073 12270 4068 12274 4064 12272 4063 12270
4059 12269
TIME...MOT...LOC 2328Z 189DEG 20KT 4049 12291
RPASpecial weather statement, Jul 22, 4:44 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PDT TUE JUL 22 2014
CAZ004-230045-
TRINITY CA-
444 PM PDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 545 PM PDT
AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS NEAR HELENA AND NORTH INTO NORTHERN
TRINITY COUNTY...MOVING NORTH AT 25 MPH. THIS INCLUDES HIGHWAY 299
IN CENTRAL TRINITY COUNTY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4107 12296 4108 12298 4105 12305 4101 12303
4101 12296 4073 12300 4073 12323 4116 12338
4117 12335 4115 12330 4108 12324 4109 12314
4106 12306 4108 12298 4118 12297 4119 12295
TIME...MOT...LOC 2344Z 181DEG 23KT 4082 12311
RPALocal storm report, Jul 22, 4:55 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N JUNCTION CITY 40.76N 123.04W
07/22/2014 E0.75 INCH TRINITY CA TRAINED SPOTTER
DIME TO PENNY SIZE HAIL MIXED IN WITH HEAVY RAIN.
&&
STPSpecial weather statement, Jul 22, 4:56 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 456 PM PDT TUE JUL 22 2014 CAZ004-230030- TRINITY CA- 456 PM PDT TUE JUL 22 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA UNTIL 530 PM PDT AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOUGLAS CITY...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE...WEAVERVILLE...DOUGLAS CITY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4092 12308 4092 12278 4052 12280 4052 12304 TIME...MOT...LOC 2356Z 180DEG 23KT 4062 12292 RPA
Special weather statement, Jul 22, 6:33 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
633 PM PDT TUE JUL 22 2014
CAZ004-230200-
TRINITY CA-
633 PM PDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 700 PM PDT
AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOB...MOVING NORTH AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4050 12281 4050 12283 4048 12285 4047 12287
4044 12290 4044 12292 4042 12295 4041 12299
4036 12302 4035 12306 4057 12307 4065 12280
TIME...MOT...LOC 0133Z 180DEG 26KT 4046 12294
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:07 PM PDT | Areal Flood Advisory | EKA | Trinity | 113 min |
| Jul 22, 5:18 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 27 min |
| Jul 22, 6:04 PM PDT | Flash Flood Warning | EKA | Trinity | 116 min |
| Jul 23, 2:22 AM PDT | Small Craft Advisory | EKA | 3 days | |
| Jul 23, 2:35 PM PDT | Gale Warning | EKA | 48 hr |
Nearby
Special Weather Statements in California, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.